Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Tallahassee, FL

February 14, 2000Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 14, 2000, 2:36 AM EST for Gadsden County, Leon County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 14, 2000, 2:36 AM EST (07:36 UTC)
Expired
Feb 14, 2000, 3:15 AM EST
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 11:00 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 140737
SVRTLH
FLC039-073-140815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 AM EST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GADSDEN COUNTY IN FLORIDA
  LEON COUNTY IN FLORIDA

* UNTIL 315 AM EST

* AT 236 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF
  OCKLOCKONEE...OR ABOUT 15 MILES NORTH OF TALLAHASSEE...MOVING EAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILLEARN ESTATES...KILLEARN LAKES BY 240 AM EST
  CENTERVILLE...BRADFORDVILLE BY 245 AM EST
  IAMONIA BY 250 AM EST

THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ,ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.


LAT...LON 3069 8440 3051 8446 3050 8406 3067 8406

GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:05 AM EST, 31 minutes earlier.

Area forecast discussion, Feb 14, 2:05 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 AM EST MON FEB 14 2000

...A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR
ALL OF SOUTHEAST ALABAMA...SOUTH CENTRAL AND SOUTHWEST GEORGIA...THE
FLORIDA PANHANDLE... AND ALL OF THE BIG BEND MINUS DIXIE AND
LAFAYETTE COUNTIES...

THE WORST SEVERE WEATHER OUTBREAK I HAVE EVER SEEN IS IN PROGRESS
ACROSS OUR COUNTY WARNING AREA. NUMEROUS REPORTS OF TORNADOES/LARGE
HAIL WITH DAMAGE AND INJURIES HAVE BEEN REPORTED...ESPECIALLY IN
SOUTHWEST GEORGIA. SEVERAL WARNINGS ARE IN EFFECT...AND THIS WILL BE
A SHORT DISCUSSION.

STRONG NEGATIVE TILT SHORTWAVE IS MOVING THROUGH THE FORECAST AREA.
IT SHOULD BEGIN TO LIFT AWAY LATER THIS MORNING...WHICH WILL
HOPEFULLY BRING AN END TO THE SEVERE WEATHER. MY ZONES AND CWF WILL
CLOSELY FOLLOW A BLEND OF GUIDANCE.

.TLH...
AL...TORNADO WATCH UNTIL 4 AM CST.
GA...TORNADO WATCH UNTIL 5 AM E"ST.
FL...TORNADO WATCH UNTIL 5 AM EST (4 AM CST) FOR ALL THE PANHANDLE
     AND BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES.

FOURNIER

In the hours before

Special weather statement, Feb 13, 11:30 PM EST, 3 hours 6 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1130 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM  CST) FOR ALL
OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE
FLORIDA PANHANDLE AND ALL THE FLORIDA BIG BEND EXCEPT LAFAYETTE AND
DIXIE COUNTIES...

DURING THE LATE EVENING...A VERY STRONG PRE-FRONTAL SQUALL LINE FROM
THE CENTRAL FLORIDA PANHANDLE NORTHEAST THROUGH ALBANY WAS MOVING
RAPIDLY EASTWARD. A SECOND RECENTLY INTENSIFIED SQUALL LINE WAS
DETECTED FROM SOUTHWEST THROUGH EAST CENTRAL ALABAMA AND NORTH
TOWARDS ATLANTA. THIS SECOND LINE WILL APPROACH SOUTHEAST ALABAMA
WITHIN THE HOUR. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED
STRONG THUNDERSTORMS CONTINUE TO HAVE THE POTENTIAL TO BE
SEVERE...WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS
SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH
HIGHER GUSTS. THERE EXISTS A REAL POSSIBILITY OF STRUCTURAL DAMAGE
...DOWNED TREES AND POWER LINES ALONG THE PATH OF BOTH SQUALL LINES.
RESIDENTS ACROSS THE TRI-STATE AREA SHOULD MONITOR THE WEATHER AND
BE PREPARED TO TAKE SHELTER.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO
THE NATIONAL WEATHER SERVICE. $

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 7:52 PM ESTSevere Thunderstorm WarningTAEBay, Jackson, Washington68 min
Feb 13, 9:59 PM ESTTornado WarningTAEJackson31 min
Feb 13, 11:55 PM ESTSevere Thunderstorm WarningTAEJackson65 min
Feb 14, 3:03 AM ESTSevere Thunderstorm WarningTAEJefferson, Leon42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.